28 June 2005 : Original article
Ann Transplant 2005; 10(2): 70-75 :: ID: 16818
Objectives: Antibiotic-associated diarrhea is defined as otherwise unexplained diarrhea which occurs in association with the administration of antibiotics. The incidence of this diagnosis increases worldwide due to augmentative usage of broad spectrum antibiotics. Clostridium difficile is the most common identifiable pathogen, leading to antibiotic-associated diarrhea. The aim of the article was to describe our own experience in diagnostics and treatment of infections caused by C. difficile in solid organs recipients.
Methods: In the article, retrospective analysis of infections caused by C. difficile that occurred during first six months of 2003 in the Department of Immunology, Transplant Medicine and Internal Diseases of the Medical University of Warsaw was performed.
Results: In this period 18 infections in 16 kidney or/and liver graft recipients were diagnosed. Risk factors are considered and clinical manifestation is described.
Conclusions: Proper diagnostics and therapy in this population of patients are proposed and preventive procedures are discussed.
Keywords: Clostridium difficile, Antibiotic-Associated Diarrhea, Kidney Graft, Liver Graft, Graft Recipients
Most Viewed Current Articles
26 Jan 2022 : Review articleRecurrence of Hepatocellular Carcinoma After Liver Transplantation: Risk Factors and Predictive Models
Ann Transplant 2022; 27:e934924
24 Aug 2021 : Review articleNormothermic Machine Perfusion (NMP) of the Liver – Current Status and Future Perspectives
Ann Transplant 2021; 26:e931664
29 Dec 2021 : Original articleEfficacy and Safety of Tacrolimus-Based Maintenance Regimens in De Novo Kidney Transplant Recipients: A Sys...
Ann Transplant 2021; 26:e933588